MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during coiling of a cerebral aneurysm involving a patient with an acute subarachnoid hemorrhage, the valve of a flexor raabe guiding sheath leaked.Another manufacturer's guidewire and an unknown 8 french short-sheath were used during the procedure.After insertion of the complaint device, the check-flo valve leaked blood continuously.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: see b5.Corrected information: g5.Summary of event: as reported, during coiling of a cerebral aneurysm involving a patient with an acute subarachnoid hemorrhage, the valve of a flexor raabe guiding sheath leaked.Another manufacturer's guidewire and an unknown 8 french short-sheath were used during the procedure.After insertion of the complaint device, the check-flo valve leaked blood continuously.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 18mar2020.The physician reportedly "used the same sheath provided in the ivc filter kit" through the lumen of the device.The device was not used to complete the procedure.No additional interventions were required as a result of the reported event.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, quality control, and personnel interview was conducted during the investigation.In addition, a visual inspection and functional test of the complaint device was performed.The visual inspection of the complaint device found no visual evidence of biomatter or valve damage.A leak test was then performed by placing a hemostat on the shaft of the sheath and introducing water through a syringe into the sidearm.During the test, water droplets exited the check-flo valve.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related nonconformances.A complaint search revealed no other complaints associated with this lot number.Evidence from the complaint file, device history record, complaint history, validations, manufacturing documents, and device failure analysis suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Investigation has concluded that based on the information provided, a definitive root cause cannot be determined.Possible reasons for the failure include the nature of the procedure and user handling.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18mar2020.The physician reportedly "used the same sheath provided in the ivc filter kit" through the lumen of the device.The device was not used to complete the procedure.No additional interventions were required as a result of the reported event.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9547172
Report Number1820334-2020-00051
Device Sequence Number11333538
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)220222(10)9544592
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number9544592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 12/21/2019
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDEWIRE
Patient Age58 YR
Patient Weight65